Jump to content
Sign in to follow this  
WorriedMomFl

Advice Needed - Horrible Stomach Pain On Zoloft, Relief Possible?

Recommended Posts

My son was on Zoloft (with Ritalin) for a year. He was happy and did well in school, but had horrible stomach pain the entire time and was in the bathroom all the time. He ate a lot trying to deal with the stomach ache/twisting. Due to these issues we stopped and tried other medications with absolutely no success. He did lose 7 pounds and had no stomach pain, but his anxiety was off the charts.

So last month we went back to Zoloft. The stomach pain is back, he is in the bathroom constantly and is eating all the time again.

We have tried everything over the counter we can think of and nothing helps at all. 7-Up and crackers work best. I told him I didn't want him living this way and he said he would rather be happy and deal with the pain.

Any tips or ideas would be appreciated.

Share this post


Link to post
Share on other sites

Thanks, Lauryn. We haven't tried prescription medicine yet. I have some ginger ale here and he seems to like, but the only thing that gives him relief id crackers and you can only eat so many of those. Perhaps prescription meds are the way to go.

Share this post


Link to post
Share on other sites

Both celexa and zoloft caused me stomach distress and other side effects. Cipralex and effexor do not nearly as much for me.

I'm surprised your doc is still advising to take zoloft if it's that bad...my doc switched me after a few weeks of bad side effects.

Have you tried taking them with/without food.

Also I find juicing has balanced out a lot of the side effects of taking these Ssri type meds.

Share this post


Link to post
Share on other sites

Thanks everyone. My son told me a couple of days ago that he is in so much pain he isn't even happy anymore so I just decided enough was enough. We will try something else...if there is anything else :) We have tried so many medications already.

Share this post


Link to post
Share on other sites

Thanks everyone. My son told me a couple of days ago that he is in so much pain he isn't even happy anymore so I just decided enough was enough. We will try something else...if there is anything else :) We have tried so many medications already.

Are you sure it's the Zoloft causing "so much pain". Usually it's not that kind of stomach upset. I hope it's nothing serious but wish you luck in finding something that helps him!!

Edited by tattered

Share this post


Link to post
Share on other sites

YES, I personally have the same reaction to Zoloft sertraline and have been on and off it several times. I am so sensitive to it, that it causes these same GI side effects at half the smallest dose possible. Half a 20, or 12.5mg!!! Time of day and or taking with food does not help. I have cramping, dizziness, sweating, always feeling like needing to "go". Its really horrible and currently have no answer for myself. Recently tried for two weeks, new ssri, Trintellex, and while no stomach problems, there were other things, increased dizziness that is already present, and had a scary vertigo incident that had me squaded to the ER.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×